Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2011, 3:26 PM EDT for Beaufort County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2011, 3:26 PM EDT (19:26 UTC)
- Expired
- Mar 27, 2011, 3:59 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 9:55 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052
WUUS52 KCHS 271926
SVRCHS
SCC013-272030-
/O.NEW.KCHS.SV.W.0017.110327T1926Z-110327T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT SUN MAR 27 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 430 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
LADYS ISLAND TO 24 MILES SOUTHWEST OF LADYS ISLAND...MOVING EAST AT
45 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
GOLFBALL SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
FRIPP ISLAND...LADYS ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3236 8043 3233 8045 3232 8045 3230 8051
3226 8057 3227 8060 3225 8061 3225 8064
3245 8067 3244 8046 3243 8046 3240 8043
TIME...MOT...LOC 1926Z 267DEG 38KT 3231 8062 3231 8097
$$1 follow-up statement
309
WWUS52 KCHS 271959
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT SUN MAR 27 2011
SCC013-272006-
/O.CAN.KCHS.SV.W.0017.000000T0000Z-110327T2030Z/
BEAUFORT SC-
359 PM EDT SUN MAR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEAUFORT COUNTY
HAS BEEN CANCELLED...
AT 353 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL MAY AFFECT THE AREA THROUGH THE REMAINDER OF THE
AFTERNOON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3236 8043 3233 8045 3232 8045 3230 8051
3226 8057 3227 8060 3225 8061 3225 8064
3245 8067 3244 8046 3243 8046 3240 8043
TIME...MOT...LOC 1956Z 267DEG 38KT 3233 8025 3233 8060
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:04 PM EDT, 22 minutes earlier.
Area forecast discussion, Mar 27, 3:04 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 304 PM EDT SUN MAR 27 2011 .SYNOPSIS... A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG A LINGERING FRONT TODAY. THE FRONT IS EXPECTED TO PUSH SOUTH TONIGHT...AS COLDER HIGH PRESSURE BUILDS TO THE NORTH. HIGH PRESSURE WILL REMAIN NORTH OF THE AREA EARLY NEXT WEEK...BEFORE ANOTHER SERIES OF LOW PRESSURE SYSTEMS IMPACT THE REGION DURING THE MID TO LATE WEEK TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE AREA NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A COLD FRONT STRETCHES FROM CENTRAL GEORGIA EASTWARD THROUGH SOUTHERN SOUTH CAROLINA THIS MORNING. THE REMNANTS OF A MESOSCALE CONVECTIVE COMPLEX CONTINUE TO TRACK INTO THE SOUTHERN SOUTH CAROLINA AND GEORGIA ZONES LATE THIS AFTERNOON. WE HAVE CANCELED THE WATCH NORTH OF THE MAIN CONVECTIVE LINE FOR ALL OF THE SC ZONES...EXCEPT BEAUFORT AND JASPER COUNTIES. ALL OF THE GA ZONES STILL REMAIN IN THE WATCH THROUGH 5 PM. THE MAIN FOCUS FOR DEVELOPMENT WILL BE THE AFOREMENTIONED BOUNDARY...WHICH WILL GRADUALLY SLIP SOUTHWARD LATER TODAY AND INTO TONIGHT. SOUTH OF THE DESCENDING FRONT...CONDITIONS WILL WARM INTO THE UPPER 70S TO LOWER 80S...WITH DEWPOINTS POTENTIALLY STAYING IN MID TO UPPER 60S. DECENT INSTABILITY ACROSS SOUTHEAST GEORGIA...COMBINED WITH DEEP LAYERED SHEAR...SUGGEST ORGANIZED STRONG THUNDERSTORM DEVELOPMENT IS POSSIBLE. NUMEROUS MESOSCALE BOUNDARIES AND THE SEABREEZE COULD INTERACT WITH THE SYNOPTIC SCALE FRONT TO PROVIDE ADDITIONAL CONVERGENCE AND FOCI FOR CONVECTIVE DEVELOPMENT. AT THIS POINT...THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. A UNIDIRECTIONAL WIND PROFILE WOULD SUGGEST A LOWER CHANCE OF TORNADOES...HOWEVER CANNOT RULE OUT AN ISOLATED TORNADO IF SEVERE THUNDERSTORMS PERSISTENTLY TRACK ALONG BOUNDARIES. WILL NEED TO CLOSELY MONITOR THE PLACEMENT AND MOVEMENT OF THE FRONT THROUGH THE AFTERNOON HOURS...AS MUCH OF THE SENSIBLE WEATHER IMPACTS WILL BE HIGHLY DEPENDENT ON THIS FEATURE. EXPECT A SIGNIFICANT TEMPERATURE GRADIENT ON EITHER SIDE OF THE FRONT...WITH INLAND SOUTH CAROLINA ZONES STRUGGLING TO GET OUT OF THE 60 DEGREE RANGE THIS AFTERNOON AND FAR SOUTHEAST GEORGIA COUNTIES RISING TO NEAR 80 DEGREES. IN ADDITION...CLOUD COVER TRENDS WILL ALSO NEED TO BE MONITORED...AS THICKENING SKY COVER COULD SLOW WARMING AND DESTABILIZATION. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... THE WEDGE FRONT WILL SAG SOUTH TONIGHT...WITH THE NAM MOST AGGRESSIVE AND COLDEST IN ITS WAKE. CONVECTION MAY STILL BE ROBUST IN THE EARLY EVENING IN PARTS OF SE GEORGIA...THEN LIGHTER SCATTERED RAINS ARE POSSIBLE LATE. SHALLOW COLD AIR ADVECTION LOOKS IMPRESSIVE AND VERY LITTLE CHANGE TO PREVIOUS TEMPERATURE TRENDS AND NUMBERS. MODEL SOLUTIONS ARE IN LESS THAN DESIRABLE AGREEMENT THROUGH THE SHORT TERM PERIODS THIS MORNING...LEADING TO LOWER THAN NORMAL FORECAST CONFIDENCE. A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO REMAIN OVER THE REGION MONDAY AND MONDAY NIGHT AS HIGH PRESSURE BUILDS NORTH OF THE AREA. WILL NEED TO KEEP CHANCE POPS GOING ACROSS THE FORECAST AREA THROUGH THE DAY MONDAY AS DEEP MOISTURE WILL BE SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE. THE HIGH PRESSURE WEDGE SHOULD SLOWLY BREAK DOWN/ERODE ON TUESDAY...WITH A STORM SYSTEM THEN APPROACHING FROM THE WEST TUESDAY NIGHT AND WEDNESDAY. WILL KEEP THE FORECAST RAIN FREE ON TUESDAY...THEN CARRY CHANCE POPS TUESDAY NIGHT AND WEDNESDAY AS DEEP MOISTURE AND STRONGER FORCING FOR ASCENT OVERSPREAD THE AREA ONCE AGAIN. AS FOR TEMPERATURES...EXPECT QUITE A RANGE IN TEMPERATURES ACROSS THE AREA ON MONDAY WITH HIGHS RANGING FROM AROUND 50 TO THE LOWER 50S ACROSS NORTHERN ZONES...TO THE UPPER 60S TO AROUND 70 ALONG THE ALTAMAHA. LOWS MONDAY NIGHT WILL BOTTOM OUT AROUND 40 TO THE LOWER 40S INLAND...AND IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST. HIGHS TUESDAY WILL BE QUITE TRICKY TO PIN DOWN AND WILL BE HIGHLY DEPENDENT ON HOW QUICKLY THE WEDGE OF HIGH PRESSURE IS ABLE TO BREAK DOWN. FOR NOW WILL KEEP HIGHS GENERALLY IN THE UPPER 60S AREA WIDE. LOWS TUESDAY NIGHT SHOULD BOTTOM OUT IN THE 40S MOST LOCALES...WITH HIGHS WEDNESDAY REBOUNDING INTO THE LOWER AND MIDDLE 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO THROUGHOUT THE EXTENDED PERIODS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... KCHS...IFR CIGS WILL CONTINUE THROUGH THE FIRST 24 HOUR TAF PERIOD AS A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION BEHIND A SOUTHWARD MOVING FRONT. WINDS WILL GENERALLY REMAIN NORTH NORTHEAST AT OR BELOW 10 KNOTS. LIGHT SHOWERS WILL ALSO OCCUR THIS AFTERNOON AND LOWER VSBYS TO MVFR CONDITIONS THROUGH 14Z MONDAY. CONDITIONS WILL SLOWLY IMPROVE FROM LIFR TO IFR LATE MONDAY MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON. KSAV...WEST WINDS WILL GUST BETWEEN 15 TO 20 KNOTS BEFORE SHOWERS ENTER THE REGION AND MVFR CIGS ENCOMPASS THE AREA. WEST WIND GUSTS WILL THEN BE CONFINED TO AFTERNOON THUNDERSTORMS BETWEEN 19Z AND 23Z. IFR CONDITIONS WILL BE POSSIBLE DURING HEAVIER THUNDERSTORM ACTIVITY...BUT HAVE NOT BEEN INTRODUCED IN THE TAF DURING 19Z THROUGH 23Z. IFR CIGS WILL PREVAIL BY 00Z AS FROPA OCCURS AND A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION. LIFR CIGS ARE ALSO POSSIBLE OVERNIGHT. WEST WINDS WILL BECOME NORTH/NORTHEAST BY 00Z AND REMAIN AT OR BELOW 10 KNOTS THROUGH THE REMAINING 24 HOUR TAF. CONDITIONS WILL GRADUALLY IMPROVE FROM LIFR TO IFR LATE MONDAY MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY. && .MARINE... A LINGERING FRONT WILL BISECT THE SOUTH CAROLINA WATERS TODAY...WITH WINDS HEAVILY DEPENDENT ON THE LOCATION AND PROGRESSION OF THIS FEATURE. WINDS WILL SHIFT NORTH TO NORTHEAST OFF CHARLESTON COUNTY FIRST...WHILE SOUTHWEST FLOW IS MORE PERSISTENT CLOSER TO THE SAVANNAH RIVER ENTRANCE. SOUTHWEST TO WEST WINDS SHOULD PERSIST ALL DAY TO THE SOUTH OF SAVANNAH...AROUND GRAYS REEF. THE COLD FRONT COULD SUPPORT SOME SMALL CRAFT ADVISORY CONDITIONS ALONG THE SOUTH CAROLINA COAST TONIGHT IF A FEW OF THE MODEL PINCHING TRENDS ARE CORRECT. CONFIDENCE REMAINS LOW DUE TO FAIRLY SIGNIFICANT MODEL DISCREPANCIES. NORTHEAST WINDS SHOULD REACH THE ALTAMAHA RIVER REGION AFTER MIDNIGHT TONIGHT...WITH LATE NIGHT SURGES TO AT LEAST 15 KT. ELSEWHERE TONIGHT...CLOSE TO 20 KT IS LIKELY WITH SEAS BUILDING TO 3 TO 5 FT...HIGHER WELL OFFSHORE. HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE OUTER GEORGIA WATERS MONDAY AND CONTINUING THROUGH TUESDAY NIGHT. ACROSS THE NEAR SHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH FRIDAY FOR ALL WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 27, 2:49 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 249 PM EDT SUN MAR 27 2011 AMZ374-281000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 249 PM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER...THUNDERSTORMS ARE EXPECTED TO MOVE EAST ALONG AND TO THE SOUTH OF A COLD FRONT. A FEW OF THE STORMS COULD BECOME SEVERE THIS EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. AMZ352-354-GAZ087-088-099>101-114>119-137>141-SCZ047-048-051-281000- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-COASTAL JASPER- 249 PM EDT SUN MAR 27 2011 ...SEVERE THUNDERSTORM WATCH 68 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. AMZ330-350-SCZ040-042>045-049-050-052-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- 249 PM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NECESSARY.
In the hours before
Local storm report, Mar 27, 3:13 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 2 N RINCON 32.32N 81.24W
03/27/2011 M2.75 INCH EFFINGHAM GA PUBLIC
PUBLIC REPORTED GOLF BALL TO BASEBALL SIZE HAIL AND
SMALL LIMBS OFF TREES.
&&
EVENT NUMBER CHS1100200
JRLLocal storm report, Mar 27, 3:15 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL RINCON 32.30N 81.24W
03/27/2011 M1.00 INCH EFFINGHAM GA PUBLIC
DIME TO QUARTER SIZE HAIL IN RINCON.
&&
EVENT NUMBER CHS1100201
JRLLocal storm report, Mar 27, 3:17 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 7 N CLAXTON 32.26N 81.90W
03/27/2011 M2.50 INCH EVANS GA TRAINED SPOTTER
HAIL COVERING GROUND.
&&
EVENT NUMBER CHS1100202
JRLSpecial weather statement, Mar 27, 3:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT SUN MAR 27 2011
GAZ140-141-271945-
COASTAL MCINTOSH-INLAND MCINTOSH-
320 PM EDT SUN MAR 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 345 PM EDT...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...12 MILES WEST OF DARIEN...MOVING EAST AT 35
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...DARIEN AND RIDGEVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3131 8142 3137 8154 3142 8160 3143 8160
3147 8122 3137 8129 3133 8127 3132 8130
3130 8128 3129 8130 3134 8134 3132 8138
3126 8139
TIME...MOT...LOC 1920Z 266DEG 32KT 3133 8162Local storm report, Mar 27, 3:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL HARDEEVILLE 32.29N 81.08W
03/27/2011 E1.00 INCH JASPER SC FIRE DEPT/RESCUE
&&
EVENT NUMBER CHS1100203
JRLLocal storm report, Mar 27, 3:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 5 E GUYTON 32.33N 81.31W
03/27/2011 M1.75 INCH EFFINGHAM GA PUBLIC
PUBLIC REPORTED GOLF BALL SIZE HAIL BETWEEN GUYTON AND
RINCON.
&&
EVENT NUMBER CHS1100204
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:14 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 61 min |
| Mar 26, 9:22 PM EDT | Special Weather Statement | CHS | Beaufort | 38 min |
| Mar 27, 9:20 AM EDT | Special Weather Statement | CHS | Berkeley | 40 min |
| Mar 27, 9:29 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 48 min |
| Mar 27, 10:09 AM EDT | Special Weather Statement | CHS | Berkeley | 66 min |
| Mar 27, 12:52 PM EDT | Special Weather Statement | CHS | Jasper | 53 min |
| Mar 27, 12:57 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 45 min |
| Mar 27, 1:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 45 min |
| Mar 27, 1:48 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 26 min |
| Mar 27, 1:57 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 63 min |
| Mar 27, 2:58 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Mar 27, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 58 min |
| Mar 27, 4:11 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 64 min |
| Mar 27, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.